Alert archive / Massachusetts / High Wind Watches in 2013
High Wind Watch 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Nov 25, 2013, 4:22 PM EST for 10 counties in Massachusetts; Northeastern Connecticut Planning Region, Connecticut; 5 counties in Rhode Island. It took effect at Nov 27, 2013, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 25, 2013, 4:22 PM EST (21:22 UTC)
- In effect from
- Nov 27, 2013, 12:00 AM EST
- Expired
- Nov 26, 2013, 4:28 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 9 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336 WWUS71 KBOX 252122 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 422 PM EST MON NOV 25 2013 ...STORM BRINGS STRONG WINDS LATE TUESDAY NIGHT INTO WEDNESDAY... .A PERIOD WHERE WIND GUSTS MAY EXCEED 50 MPH IS POSSIBLE WITH A STRENGTHENING STORM SYSTEM TUESDAY NIGHT INTO WEDNESDAY. CTZ003-004-MAZ004>007-012>024-026-RIZ001>008-260530- /O.NEW.KBOX.HW.A.0004.131127T0500Z-131127T1900Z/ TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER... MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON... QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...AYER...FOSTER...SMITHFIELD... PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT...BLOCK ISLAND 422 PM EST MON NOV 25 2013 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * LOCATION...NORTHEASTERN CONNECTICUT...CENTRAL AND EASTERN MASSACHUSETTS AND ALL OF RHODE ISLAND. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...EARLY WEDNESDAY MORNING THROUGH MID AFTERNOON WEDNESDAY. * IMPACTS...STRONG SOUTHERLY AND SOUTHEASTERLY WINDS MAY LEAD TO LOCALIZED DAMAGE. WINDS OF THIS MAGNITUDE MAY DOWN TREES AND POWER LINES...AS WELL AS LEAD TO SOME PROPERTY DAMAGE. SOME POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
087 WWUS71 KBOX 260928 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 428 AM EST TUE NOV 26 2013 ...STORM BRINGS STRONG WINDS LATE TUESDAY NIGHT INTO WEDNESDAY... .SOUTH TO SOUTHEAST WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE AS A STORM SYSTEM INTENSIFIES THROUGH INTERIOR NEW ENGLAND LATE TUESDAY NIGHT INTO WEDNESDAY. STRONGEST OF WINDS WILL BE ACROSS EASTERN AND SOUTHEASTERN NEW ENGLAND. CTZ003-MAZ004-026-261030- /O.CAN.KBOX.HW.A.0004.131127T0500Z-131127T1900Z/ TOLLAND CT-NORTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...UNION...VERNON...BARRE...FITCHBURG... AYER 428 AM EST TUE NOV 26 2013 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE HIGH WIND WATCH. $$ CTZ004-MAZ005>007-012>024-RIZ001>008-261730- /O.UPG.KBOX.HW.A.0004.131127T0500Z-131127T1900Z/ /O.NEW.KBOX.WI.Y.0020.131127T0500Z-131128T0500Z/ WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 428 AM EST TUE NOV 26 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST WEDNESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...NORTHEASTERN CONNECTICUT...CENTRAL AND EASTERN MASSACHUSETTS AND ALL OF RHODE ISLAND. * WINDS...SOUTH-SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE TUESDAY NIGHT INTO LATE WEDNESDAY. * IMPACTS...STRONG SOUTHERLY AND SOUTHEASTERLY WINDS MAY LEAD TO LOCALIZED DAMAGE. WINDS OF THIS MAGNITUDE MAY DOWN TREES AND POWER LINES...AS WELL AS LEAD TO SOME PROPERTY DAMAGE. SOME POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Nov 25, 4:07 PM EST, 15 minutes earlier.
Area forecast discussion, Nov 25, 4:07 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EST MON NOV 25 2013
.SYNOPSIS...
HIGH PRESSURE WILL GENERALLY REMAIN IN CONTROL THROUGH
TOMORROW...ALTHOUGH A WEAK FRONT COULD BRING SOME LIGHT SNOW
SHOWERS TO THE NORTHWEST DURING EARLY TOMORROW MORNING. LOW
PRESSURE MOVING OUT OF THE GOLF OF MEXICO WILL BRING A PERIOD OF
HEAVY RAIN...STRONG WINDS...AND WARM TEMPERATURES FOR TUESDAY
NIGHT INTO WEDNESDAY NIGHT. AFTER A BRIEF WARM- UP...TEMPERATURES
WILL CHILL BELOW NORMAL FOR THE LATTER PART OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HIGH PRES REMAINS IN CONTROL THIS EVENING WITH MAINLY DRY AND
MOSTLY SKC CONDITIONS LINGERING UNTIL WELL AFTER SUNSET. AM NOTING
A QUICK MOVING AND VERY WEAK CLIPPER SYSTEM WHICH IS PROGGED TO
SLIDE THROUGH SOUTHERN QUEBEC AND NORTHERN NEW ENGLAND...DRAGGING
A WEAK AND MOSTLY DRY COLD FRONT THROUGH THE AREA. AM NOTING THAT
THERE MAY BE JUST ENOUGH OROGRAPHIC ENHANCEMENT AND MOISTURE FLUX
TO YIELD SOME LIGHT SNOW SHOWERS ACROSS THE HIGHER TERRAIN OF NW
MASS AND SW NH. HAVE HIGHLIGHTED SOME SLIGHT TO LOW CHANCE POPS TO
COVER THIS...BUT IT WILL LIKELY REMAIN ISOLATED. ACCUMS WILL BE
LIGHT GENERALLY NO MORE THAN A TRACE TO MAYBE AN ISOLATED HALF
INCH IN SOME SPOTS. SOME OF THESE AREAS MAY BE SLICK BY THE TIME
OF THE MORNING COMMUTE.
OTHERWISE...TEMPERATURES DIP INTO THE MID 20S TO LOW 30S ACROSS
THE AREA THANKS TO INCREASING CLOUDS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUE...
FOLLOWING THE PASSAGE OF A WEAK FRONT AND ATTENDANT CLIPPER SYSTEM
WELL TO THE N...A BRIEF REBOUND IN RIDGING IS EXPECTED WITH RETURN
FLOW AND WARM ADVECTION. GIVEN THIS AND THE FACT THAT MOISTURE
WILL BE INCREASING THROUGH THE DAY AHEAD OF A STRONG SYSTEM MOVING
NE FROM THE GULF OF MEXICO...EXPECT THAT CLOUDS WILL BE THE NORM
DURING THE DAY. DESPITE THIS...THE RETURN FLOW AND DEEP LAYER WARM
ADVECTION SUGGEST THAT H92 TEMPS WILL EFFECTIVELY REACH 0-1C...SO
SUSPECT HIGHS WILL REACH IN THE UPPER 30S TO MID 40S ACROSS THE
REGION DESPITE THE CLOUDS.
THERE ARE STILL SOME TIMING DIFFERENCES BETWEEN THE MODELS
REGARDING THE TIMING OF THE PRECIP SHIELD AHEAD OF A STRONG AND
DEEPENING STORM OUT OF THE GULF. GFS CONTINUES TO BE THE FAST END
OF THE ENVELOPE WHILE THE ECMWF/NAM CONTINUE TO BE A BIT SLOWER.
GIVEN THE DECENT MID LVL TEMP GRADIENT AND INCREASING LLJ THROUGH
THE EVENING...FEEL THAT PRECIP ONSET WILL BE DURING THE EVENING
FROM SW-NE. WILL CONTINUE TO HIGHLIGHT CHANCE POPS TO CATEGORICAL
POPS IN LINE WITH THIS THINKING. IN TERMS OF P-TYPE...GIVEN THE
WARM ADVECTION AND LIKELY NON-DIURNAL TEMP TREND TUE EVENING-TUE
NIGHT...FEEL THE BEST CHANCE FOR COLD AIR DAMMING WILL BE IN THE
NW MA/SW NH VALLEYS. MAY SEE PRECIP ACTUALLY START AS A PERIOD OF
-SN AND POSSIBLE EVEN LIGHT FZRA IN THIS REGION...BUT IT WOULD BE
RAPIDLY CHANGING OVER LATE IN THE EVENING AS SFC TEMPS CONTINUE TO
WARM. SNOWS WOULD BE SUB ADVISORY LEVEL GIVEN BULK OF THE QPF
WAITS UNTIL WARMING OCCURS...BUT SOME FZRA MAY NEED AN ADVISORY IF
SOME GLAZE IS EXPECTED.
TUE NIGHT...
* A STRONG STORM IS MOVING NORTH FROM THE GULF OF MEXICO*
MERGING NORTHERLY AND SOUTHERLY WAVES WILL ALLOW A LOW PRES WHICH
DEVELOPS OVER THE GULF OF MEXICO AND DRIVES NORTHEAST. TRACK
CONSENSUS NOW CARRIES THE LOW PRES INTO THE LOWER HUDSON VALLEY BY
12Z WED...DEEPENING THE ENTIRE TIME. SINCE THIS SYSTEM HAS GULF
MOISTURE ASSOCIATED WITH IT AM NOTING 1.5+ PWAT AIR...COMBINED
WITH A NEAR 80 KT H92 LLJ ADVECTING LOTS OF MOISTURE AND STRONG
DYNAMICS NORTHWARD DURING THE OVERNIGHT HOURS. THERE ARE A FEW
CONCERNS TO NOTE...
HYDRO...
SEE THE HYDRO SECTION BELOW FOR A MORE DETAILED DISCUSSION AND
POTENTIAL IMPACTS...BUT GIVEN PWATS NEARLY 3 STANDARD DEVIATIONS
FROM NORMAL STRONG LOW- MID LVL LIFT AND F-GEN AND GOOD LLJ
SUPPORT...A PROLONGED PERIOD OF MOD-HEAVY RAIN IS EXPECTED
BEGINNING AROUND MIDNIGHT LOCAL...AND CONTINUING INTO THE MORNING
HOURS.
WINDS...
AS MENTIONED ABOVE...THE CORE OF A SOUTHERLY 80 KT H92 LLJ WILL
BE MOVING OVER PARTICULARLY EASTERN SECTIONS OF THE AREA DURING
THE MORNING HOURS. THIS IS REALLY ONLY ABOUT 2-3KFT ABOVE THE SFC.
THE KEY WILL BE MIXING. AS MID LVL WARM ADVECTION CONTINUES TO
OUTPACE SFC WARM ADVECTION...INVERSIONS MAY DEVELOP ESPECIALLY
BEFORE SUNRISE. HOWEVER...SOUNDINGS DUE SUPPORT SOME MOIST-
ADIABATIC LAPSE RATES AND PRECIP DRAG MAY BE ENOUGH TO FORCE SOME
OF THIS MOMENTUM TO THE SFC. THEREFORE...AT LEAST SOME LARGE
FRACTION OF THESE WIND SPEEDS MAY BE OBSERVED. FOR NOW...WILL LEAN
ON THE POTENTIAL FOR 45-50 KT WIND GUSTS WHICH SUPPORTS A HIGH
WIND WATCH...WHICH WE WILL ISSUE WITH THIS PACKAGE. HELD OFF ON
WESTERN ZONES...BUT THESE TOO MAY NEED TO BE ADDED IF THE LLJ
MAKES A SLIGHT ADJUSTMENT FURTHER W.
MORE DETAILED INFORMATION WILL BE FORTHCOMING AS MESOSCALE
FEATURES BECOME BETTER RESOLVED. BUT THE PRIMARY THREATS FOR HEAVY
RAIN AND WINDS WILL BE THE HIGHLIGHTS OF THIS STORM. GIVEN THAT IT
WILL ARRIVE DURING THE EARLY MORNING HOURS OF WHAT IS TYPICALLY
ONE OF THE BUSIEST TRAVEL DAYS OF THE YEAR...STAY TUNED TO LATEST
FORECASTS FOR MORE DETAILS AND HEADLINE UPDATES.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
BIG PICTURE... DEEP TROUGH OVER THE GREAT LAKES AND OHIO VALLEY LIFT
THROUGH NEW ENGLAND THANKSGIVING MORNING. BROAD CYCLONIC FLOW ALOFT
THEN LINGERS THROUGH SATURDAY MORNING. ZONAL FLOW OVER THE WEEKEND
WITH A COUPLE OF WEAK SHORTWAVES. STRONG UPPER JET FROM THE PHASING
OF THE STREAMS TUESDAY EXTENDS FROM GEORGIA THROUGH NEW YORK INTO
CANADA TUESDAY NIGHT/WEDNESDAY PLACING US ON THE WARM SIDE OF THE
JET. THURSDAY-FRIDAY WE ARE IN CYCLONIC FLOW AND ON THE COOLER SIDE
OF THE JET. TOWARD THE WEEKEND A NEW JET AXIS WORKS UP FROM SOUTHERN
CALIFORNIA AND EXTENDS ACROSS THE MID ATLANTIC STATES AND SOUTH OF
NEW ENGLAND. SO AFTER A MILD AND WET WEDNESDAY WE SHOULD BE ON THE
COLD SIDE OF NORMAL LATE WEEK. MODERATION OVER THE WEEKEND BUT
STILL COOL.
MODELS... THE GFS HAS COME INTO LINE WITH THE OTHER MODELS REGARDING
THE MIDWEEK STORM. GFS AND ECMWF UPPER CONTOURS ARE SIMILAR THROUGH
FRIDAY...FOLLOWED BY MINOR DIFFERENCES WITH SHORTWAVES IN THE ZONAL
FLOW OVER THE WEEKEND.
THE DAILIES...
TUESDAY NIGHT-WEDNESDAY-WEDNESDAY NIGHT... LOW PRESSURE FROM THE
GULF OF MEXICO MOVES UP THE COASTAL PLAIN AND THROUGH NEW YORK CITY
WEDNESDAY INTO WESTERN AND NORTHERN NEW ENGLAND WEDNESDAY NIGHT. AS
NOTED...THE MODELS HAVE COME INTO AGREEMENT ON THIS SYSTEM SO
CONFIDENCE IN OUR FORECAST HAS INCREASED.
P-TYPE WILL BE MAINLY RAIN. TEMPERATURES OVER SOUTHERN NH AND NW
MASS ARE BORDERLINE TUESDAY EVENING AND MAY SUPPORT BRIEF PERIOD OF
SNOW OR MIXED RAIN/SNOW. EVEN WHERE THERE IS A MIX...PCPN SHOULD
QUICKLY CHANGE TO RAIN. AFTER THE STORM MOVES PAST AND WINDS SWING
AROUND TO WEST/NORTHWEST THERE COULD BE ENOUGH COOLING TO CHANGE
PCPN ON THE TAIL END INTO LIGHT SNOW IN SOUTHERN NH AND WESTERN
MASS. BUT ANY ACCUMULATIONS SHOULD BE AN INCH OR LESS.
RAIN AMOUNTS SHOULD BE SUBSTANTIAL. PRECIPITABLE WATER IS FORECAST
TO REACH 1.5 INCHES DURING WEDNESDAY. THIS IS BETWEEN 2 AND 3 STD
DEVIATIONS ABOVE NORMAL FOR NOVEMBER. THIS SUGGESTS SOME HEAVY
DOWNPOURS. MODEL FORECASTS FOR CUMULATIVE PCPN RANGE FROM 2 INCHES
TO 4 INCHES. WE WOULD TEND TOWARD THE LOWER HALF OF THIS RANGE...2
TO 3 INCHES...BUT THIS SHOULD CAUSE A SOAKING ESPECIALLY NOW THAT
THERE IS NO VEGETATION TO DRAW SOME OF THE WATER. TOO EARLY FOR ANY
HEADLINES...BUT THIS WILL NEED TO BE MONITORED AS WE GET CLOSER TO
THE EVENT.
WIND WILL BE A CAUSE FOR CONCERN. THE STORM TRACK TO OUR WEST AND
NORTH WILL PLACE A LEAST A PART OF OUR FORECAST AREA UNDER A STRONG
SOUTHERLY LOW LEVEL JET. GFS AND ECMWF SHOW A 60-70 KNOT JET AT
925- 950 MB...WHICH COULD BE TAPPED FOR 35-45 KNOT/40-50 MPH WIND
GUSTS DURING WEDNESDAY. THE MOST LIKELY AREA TO BE AFFECTED WOULD
BE RI AND EASTERN MASS...BUT THE HIGHER ELEVATIONS FARTHER WEST
COULD LITERALLY STICK UP INTO THESE WINDS. THIS TOO WILL NEED TO
BE MONITORED FOR ANY POTENTIAL ADVISORY AS WE GET CLOSER TO THE
EVENT.
THANKSGIVING DAY... THE SUPPORTING UPPER TROUGH MOVES OVERHEAD
THURSDAY MORNING WHICH MAY KEEP SOME CLOUDS IN THE NEIGHBORHOOD.
MUCH OF THIS IS LIFTING NORTHEAST OUT OF OUR AREA SO THE TREND
SHOULD BE TO INCREASING SUNSHINE. COLD TEMPS MOVING IN AT 850 MB
WILL MOVE OVER THE COASTAL WATERS WITH AIR-SEA TEMP DIFFERENCES OF
AROUND 20C EAST OF MASSACHUSETTS BY THURSDAY EVENING. THIS AND
STRONG NORTHWEST WINDS WOULD SUPPORT OCEAN EFFECT CLOUDS AND
RAIN/SNOW SHOWERS OFFSHORE OF THE CAPE AND ISLANDS. MIXING UP TO
900 MB SHOULD SUPPORT MAX TEMPS IN THE 30S SOUTH AND EAST...BUT COLD
ADVECTION MAY HOLD MAX TEMPS IN THE UPPER 20S IN SOUTHERN
NH/NORTHWEST MASS.
FRIDAY-SATURDAY-SUNDAY... HIGH PRESSURE BUILDS OVER THE REGION WITH
DRY WEATHER FRIDAY AND SATURDAY. TEMPS WILL BE COLDER THAN
NORMAL...30S DURING THE DAY AND TEENS/LOW 20S AT NIGHT. THE HIGH
MOVES OFFSHORE SUNDAY AND A WEAK LOW MOVES EAST FROM THE GREAT
LAKES. TIMING ON THIS DISTURBANCE IS QUESTIONABLE THIS FAR OUT...BUT
WHEN IT ARRIVES IT COULD BRING AN INCREASE IN CLOUDS AND SCATTERED
OR WIDELY SCATTERED PCPN.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE.
MAINLY VFR THROUGH THE EVENING TONIGHT ALTHOUGH CIGS OF 080-120
WILL BE BUILDING OVER FROM THE W. LATE TONIGHT SOME MVFR CIGS
POSSIBLE OVER CAPE/ISLAND TERMINALS WHICH WOULD LINGER INTO THE
DAY TUE. ALSO SOME ISO-SCT -SHSN POSSIBLE IN NW MA/SRN NH
TERMINALS DURING THE EARLY MORNING HOURS...WHICH MAY BRIEFLY
REDUCE VSBYS TO MVFR.
OTHERWISE...VFR THEN DOMINATES INTO THE LATE DAY TUE...WITH SOME
-RA BUILDING OVER FROM THE SW DURING THE EVENING HOURS. STILL
POSSIBLE THAT SOME OF THESE SHOWERS END UP AS -SHSN AT TERMINALS
IN NRN MA AND SRN NH DURING THE EVENING. WIDESPREAD MVFR/IFR
POSSIBLE BY EARLY WED MORNING ALONG WITH SOME STRONG SOUTHERLY
LLWS BY AROUND DAYBREAK.
KBOS TAF...HIGH CONFIDENCE IN TAF.
KBDL TAF...HIGH CONFIDENCE IN TAF.
OUTLOOK...WEDNESDAY THROUGH FRIDAY...
MODERATE CONFIDENCE.
WEDNESDAY... IFR CIGS/VSBYS IN RAIN AND HEAVY DOWNPOURS. AREAS OF
LIFR CIGS POSSIBLE. STRONG SOUTH WINDS AT 2000 FEET ABOVE
GROUND...60-70 KNOTS POSSIBLE. THE MOST LIKELY AFFECTED WOULD BE
BOS-PVD AND CAPE-ISLANDS. AT THE LEAST...THIS WOULD MEAN LOW LEVEL
WIND SHEAR. SOME OF THE WIND COULD BE BROUGHT DOWN TO THE SURFACE
IN GUSTS OF 40-45 KNOTS. SOUTH WINDS SHIFT TO WEST EARLY WEDNESDAY
NIGHT.
THURSDAY-FRIDAY...CONDITIONS IMPROVE TO VFR. SOME LINGERING MVFR
CIGS POSSIBLE THURSDAY MORNING IN GENERAL BUT THIS SHOULD MOVE OFF.
LOW CIGS IN OCEAN EFFECT CLOUDS/SHOWERS EAST CAPE COD AND NANTUCKET
THURSDAY AFTERNOON TO FRIDAY MORNING. NORTHWEST WINDS THURSDAY WITH
GUSTS TO 20 KNOTS INLAND AND 25-30 KNOTS OVER THE CAPE AND ISLANDS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH TUESDAY/...
TONIGHT INTO TOMORROW...HIGH CONFIDENCE.
A WEAK WAVE OF LOW PRESSURE WILL PASS NORTH OF THE
WATERS...DRAGGING A COLD FRONT ACROSS THE REGION LATE TONIGHT.
THIS WILL BE ASSOCIATED WITH SOME WIND GUSTS TO 25 KT ACROSS THE
MOST OF THE WATERS /SAVE FOR THE SHELTERED BAYS SUCH AS BOSTON
HARBOR AND NARRAGANSETT BAY/. SEAS WILL ALSO REACH ABOUT 5 FT ON
THE OCEAN WATERS. SMALL CRAFT ADVISORIES HAVE BEEN ISSUED TO
CONVER THIS...THESE SMALL CRAFTS WILL END DURING THE MORNING HOURS
TOMORROW AS BRIEF HIGH PRES BUILDS OVER AND A SHORT LIVED PERIOD
OF QUIET BOATING WEATHER CONTINUES DURING THE AFTERNOON/EARLY
EVENING.
TUE NIGHT...MODERATE CONFIDENCE.
A PERIOD OF STRONG WINDS...HEAVY RAIN AND ROUGH/DANGEROUDS SEAS
ARE EXPECTED WITH A STORM MOVING NORTHEAST FROM THE GULF OF
MEXICO. A PERIOD OF HIGH END GALE TO STORM FORCE WINDS ARE
POSSIBLE LATE TUE NIGHT INTO WED MORNING. WILL ISSUE A STORM WATCH
FOR THIS POTENTIAL. SEAS WILL REACH 10-15 FT ON THE OCEAN WATERS.
BY ABOUT DAYBREAK WED.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
MODERATE CONFIDENCE
TUESDAY NIGHT-WEDNESDAY... A GALE WARNING MAY EVENTUALLY BE NEEDED
FOR THIS PERIOD. LOW PRESSURE MOVING OUT OF THE GULF OF MEXICO WILL
PASS WEST OF THE WATERS. THIS WILL BRING SOUTH WINDS WITH A
LIKELIHOOD OF GALE FORCE GUSTS.
ACTUALLY...WINDS 2000 FEET ABOVE THE SURFACE MAY REACH 60-70 KNOTS.
SOME OF THIS WIND MAY BE BROUGHT TO THE SURFACE IN 40 KNOT GUSTS.
THE MOST LIKELY TIME FOR THIS WOULD BE THROUGH THE DAY ON WEDNESDAY.
WINDS WILL SHIFT TO WEST AND NORTHWEST WEDNESDAY NIGHT AS THE LOW
PASSES ACROSS NORTHERN NEW ENGLAND. THE SOUTH WINDS WILL BUILD SEAS
ESPECIALLY ON THE SOUTHERN WATERS. SEAS OF 10-15 FEET ARE POSSIBLE
ON THE OUTER WATERS AND 7 TO 12 FEET ON THE EXPOSED WATERS CLOSER TO
SHORE.
THURSDAY-FRIDAY...NORTHWEST WINDS WITH GUSTS AROUND 30 KNOTS
THURSDAY...DIMINISHING TO 20 KNOT GUSTS FRIDAY. SEAS WILL
DIMINISH DURING THIS TIME...BUT WILL NOT DIP BELOW 5 FEET UNTIL
FRIDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THIS PERIOD.
&&
.HYDROLOGY...
A STRONG STORM WILL MOVE THROUGH THE REGION LATE TUESDAY NIGHT
INTO WEDNESDAY. THIS WILL BE ASSOCIATED WITH A PERIOD OF MODERATE
TO HEAVY RAIN AFTER ANY SNOWS CHANGE OVER TO RAIN TUESDAY NIGHT.
IT IS POSSIBLE THAT PRECIPITATION RATES MAY REACH 0.5 INCH PER
HOUR AND AS MUCH AS 1-2 INCHES IN 3 HOURS IN SPOTS. THIS HEAVY
RAIN IS LIKELY TO PRODUCE SOME LOCALIZED URBAN AND POOR DRAINAGE
FLOODING ACROS THE REGION. THE BEST TIMING WILL BE FROM JUST
BEFORE SUNRISE WEDNESDAY...INTO ABOUT THE MID AFTERNOON WITH THE
HIGHEST TOTALS EXPECTED IN WESTERN CT/MA/NH. TOTAL PRECIP FOR THE
EVENT IS EXPECTED TO RANGE FROM ABOUT 1.5-3.5 INCHES...WITH THE
POSSIBLITY OF A FEW SPOTS SEEING CLOSE TO 4.0 INCHES BY THE TIME
ITS FINISHED.
DESPITE THIS HEAVY RAIN...WITH A LOT OF DRY WEATHER THIS
FALL...MOST MAINSTEM RIVERS SHOULD HANDLE THE RAINFALL. AS
MENTIONED ABOVE WILL DEFINITELY HAVE TO WATCH URBAN AREAS WHERE
LEAF CLOGGED DRAINS MAY EXACERBATE AN ALREADY MODERATE TO HIGH
URBAN FLOOD THREAT. WILL ALSO NEED TO MONITOR FLASHY SMALLER
STREAMS AS RAPID RISES ARE POSSIBLE WHERE RAINFALL IS BRIEFLY
HEAVY. NO HEADLINES WILL BE ISSUED AT THIS TIME GIVEN THE
UNERTAINTY IN TOTAL RAINFALL/TIMING AND LOCATIONS...BUT STAY TUNED
AS IT IS POSSIBLE THIS MAY CHANGE.
&&
.TIDES/COASTAL FLOODING...
SIGNIFICANT SOUTHERLY FETCH EXPECTED TO BRING 2 TO 2.5 FT STORM
SURGE ALONG THE RI S COAST AND WESTPORT TO FAIRHAVEN AREA OF THE
MA S COAST WITH 10 TO 14 WAVES IN THE OCEAN EXPOSED NEAR SHORE
WATERS. AS OMINOUS AS THAT MIGHT APPEAR...ASTRONOMICAL HIGH TIDES
ARE PARTICULARLY LOW. THUS...AT THIS TIME ANTICIPATE THE ONLY
IMPACT TO BE A RISK OF MINOR SPLASHOVER AROUND THE TIME OF THE WED
AFTERNOON HIGH TIDE ALONG THE EXPOSED RI S COAST AND POSSIBLY THE
MA S COAST FROM WESTPORT TO FAIRHAVEN. MINOR BEACH EROSION IS
ALSO POSSIBLE DURING THE WED HIGH TIDE ALONG PORTIONS OF THE
EXPOSED RI S COAST AND MA COAST...INCLUDING THE S SIDES OF MARTHAS
VINEYARD AND NANTUCKET.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON FOR CTZ003-004.
MA...HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON FOR MAZ004>007-012>024-026.
NH...NONE.
RI...HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON FOR RIZ001>008.
MARINE...STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON FOR ANZ232>237-254>256.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY FOR ANZ231>235-237-250-254>256.
STORM WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON
FOR ANZ230-231-250-251.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EST TUESDAY
FOR ANZ251.
&&
SYNOPSIS...WTB/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...WTB
AVIATION...WTB/DOODY
MARINE...WTB/DOODY/JWD
HYDROLOGY...
TIDES/COASTAL FLOODING...THOMPSONHazardous weather outlook, Nov 25, 3:30 AM EST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 330 AM EST MON NOV 25 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-260830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 330 AM EST MON NOV 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STORM PASSES WEST AND NORTH OF SOUTHERN NEW ENGLAND ON WEDNESDAY. THIS MAY BRING SOUTH WIND GUSTS TO 45 MPH...WITH THE BEST CHANCE IN RHODE ISLANDS AND EASTERN MASSACHUSETTS. THE STORM WILL ALSO CARRY POTENTIAL FOR RAINFALL OF 2 TO 4 INCHES...WHICH COULD CAUSE URBAN/POOR DRAINAGE/SMALL STREAM FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-251-254>256-260830- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 330 AM EST MON NOV 25 2013 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOUTH GALES ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-260830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 330 AM EST MON NOV 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOUTH GALES ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 12:05 AM EST | Small Craft Advisory | BOX | 16 hr | |
| Nov 25, 4:18 PM EST | Small Craft Advisory | BOX | 12 hr | |
| Nov 25, 4:18 PM EST | Storm Watch | BOX | 12 hr |
Nearby
High Wind Watches in Massachusetts, 2013High Wind Watches in Rhode Island, 2013High Wind Watches in Connecticut, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.